Posted by Justherself54 on August 20, 2008, at 11:32:39
In reply to Re: The stakes are too high. » Hygieia's Bowl, posted by atmlady on August 19, 2008, at 22:18:53
I'm not as articulate as some who post but here goes..I noticed in one of you posts you had put med sensitive in quotes. I consider my self med sensitive or side effect sensitive and so does my pdoc. I have had cease med trials early but have given some a fair trial despite some grim side effects. It just becomes a matter of how much you are willing to tolerate.
Despite a weight gain of 20 pounds on an already obese body I stuck with Nardil, even though it caused awful urinary problems. I had to have a potty downstairs as I'd never made it up the stairs. Going out was a lovely challenge. I had the drunken sailor walk, my typing looked like I had developed severe dyslexia. Oh, and the clincher which make my pdoc pull me off it..projectile vomiting in my sleep...nothing like waking up choking every night.
I'm on parnate right now, waiting for it to give me some partial benefit as I've put in so much time giving it a "fair trial", despite the fact I clench my back muscles so badly at night I wake up with my back arched and completely off the mattress. I have fibromyalgia and it's playing havoc with it.
On the flip side, amitriptaline got one day's trial as it knocked me out cold for 12 hours. So did nortriptaline.
Effexor made me want to hang off the ceiling like a scared cat. Wellbutrin made me a non-functioning zombie.
Paxil, Zoloft, Lexapro were great, except they all quit working within 6 months to a year and also added 60 pounds. I was quite slim and attractive at one time, now I feel like a beached whale.
I won't even go into the mood stabilizers.
We all have different tolerances for this meds. I read the posts where someone has achieved remission and I'm so happy for them. For me, when I achieve remission, I have to simply enjoy it while it lasts, because for me, it never does.
And when I read posts where someone has gained a ton of weight on these meds, my heart bleeds for them, as being obese not only affects your health, it also adds to your depression and erodes your self esteem.
One has to be careful when achieving remission, as you feel you've won the battle...in my experience when I've achieved remission, it's just a cease fire until the next battle begins and I'm pretty scared as I'm just about out of ammunition.
I don't blame my doctor, the drug companies, my childhood nor myself, it is what it is..
I come to babble as I don't feel so alone, as there are many who are dealing with constant failed med trials. Who am I to say anyone hasn't given some of them a fair trial. We each have our own unique makeup and perhaps some are in just too fragile a state to cope with heavy side effects.